Alert archive / Kansas / River Flood Warnings in 2016
River Flood Warning 56, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Sep 5, 2016, 9:52 PM CDT for Russell County, Kansas. It took effect at Sep 5, 2016, 11:28 PM CDT. It was in force for 26 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2016, 9:52 PM CDT (02:52 UTC)
- In effect from
- Sep 5, 2016, 11:28 PM CDT
- Expired
- Sep 7, 2016, 1:00 AM CDT
- In force
- 26 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Russell County, KS
The radar
The Grand Island radar (KUEX), 153 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Saline River (KS) near Russell (RUSK1). The gauge peaked at 21.16 ft at Sep 4, 2016, 10:00 PM CDT.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 20 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06867000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
588
WGUS43 KICT 060252
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
952 PM CDT MON SEP 5 2016
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Saline River Near Russell affecting Russell County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC167-061652-
/O.NEW.KICT.FL.W.0056.160906T0428Z-160907T0600Z/
/RUSK1.1.ER.160906T0428Z.160906T0600Z.160906T1800Z.NO/
952 PM CDT MON SEP 5 2016
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Saline River Near Russell.
* From this evening until late Tuesday night.
* At 9:30 PM Monday the stage was 17.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 18.2 feet by early Tuesday morning. The river will fall
below flood stage by early Tuesday evening.
* Impact...At 18.0 feet...Widespread flooding of lowlands in the
vicinity of the gage occurs affecting pasture and cultivated land.
The width of the river extends to approximately 400 ft.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Tue Wed Thu
Russell 18.0 17.7 Mon 09 PM 17.2 13.0 8.1
&&
LAT...LON 3899 9904 3888 9871 3900 9865 3909 9904
$$2 follow-up statements
252
WGUS83 KICT 061004
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
504 AM CDT TUE SEP 6 2016
...The flood warning continues for the following river in Kansas...
Saline River Near Russell affecting Russell County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC167-070004-
/O.CON.KICT.FL.W.0056.000000T0000Z-160907T0600Z/
/RUSK1.1.ER.160906T0655Z.000000T0000Z.160906T1800Z.NO/
504 AM CDT TUE SEP 6 2016
The Flood Warning continues for
The Saline River Near Russell.
* Until late tonight.
* At 4:30 AM Tuesday the stage was 18.0 feet.
* Flood stage is 18.0 feet.
* Forecast...The river is expected to remain near flood stage today.
* Impact...At 18.0 feet...Widespread flooding of lowlands in the
vicinity of the gage occurs affecting pasture and cultivated land.
The width of the river extends to approximately 400 ft.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Wed Thu Fri
Russell 18.0 18.0 Tue 04 AM 15.1 10.2 7.5
&&
LAT...LON 3899 9904 3888 9871 3900 9865 3909 9904
$$430
WGUS83 KICT 061621
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1121 AM CDT TUE SEP 6 2016
...The flood warning is cancelled for the following river in
Kansas...
Saline River Near Russell affecting Russell County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC167-061651-
/O.CAN.KICT.FL.W.0056.000000T0000Z-160907T0600Z/
/RUSK1.1.ER.160906T0655Z.000000T0000Z.160906T0710Z.NO/
1121 AM CDT TUE SEP 6 2016
The Flood Warning is cancelled for
The Saline River Near Russell.
* At 10:30 AM Tuesday the stage was 17.5 feet.
* Flood stage is 18.0 feet.
* Fell below flood stage early Tuesday morning.
* Forecast...The river will continue to fall to 13.5 feet by
Wednesday morning.
* Impact...At 18.0 feet...Widespread flooding of lowlands in the
vicinity of the gage occurs affecting pasture and cultivated land.
The width of the river extends to approximately 400 ft.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Wed Thu Fri
Russell 18.0 17.5 Tue 10 AM 13.5 9.1 7.9
&&
LAT...LON 3899 9904 3888 9871 3900 9865 3909 9904
$$
JASWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Sep 5, 6:48 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Sep 5, 6:48 PM CDT, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Wichita KS 648 PM CDT MON SEP 5 2016 .SHORT TERM...(This evening through Thursday night) Issued at 254 PM CDT Mon Sep 5 2016 Warm and windy will be the story for the next couple of days, as SW flow remains across the area. Expect to see some convection develop well to the NW of the forecast area late this afternoon and this evening, across NW KS. Instability and shear suggests some strong/severe storms in this area. Not expecting this convection to make too much progress to the east late this evening, as propagation/steering vectors keep the convection rooted along the surface boundary/dry line well NW of KHYS. Expect the same story on Tue as well, as a similar pattern will continue for Tue afternoon/evening. A rather tight pressure gradient to the east of this stationary surface trough will lead to another breezy/windy day across the region. As with this afternoon, think wind gusts will flirt with wind advisory values with some gusts to 40 mph. But will not go with any headlines for winds. Think convective chances on Tue will move a little closer to Central KS on Tue afternoon, as short range models show a shortwave in the Pacific NW pushing a cold frontal boundary into NW and possibly North Central KS by Tue evening. This will probably lead to some widely scattered convection making its way into Central KS for areas north of Interstate 70 for Tue night. Will have to keep an eye on this time period, because this area got lots of heavy rainfall in the past 48 hours, which may lead to renewed flooding concerns. Wed-Thu: Both the GFS and Nam/WRF show the frontal boundary making slow progress into the forecast area for Wed into Thu, actually stalling out across Central KS. Expect to see a better moisture fetch across the area for Wed afternoon/evening as model hints at a possible tropical connection from Baja Ca. Expect this tropical type moisture (precip water values near 200% of normal) to be in place as a couple of weak impulses in the SW flow move across the area for Wed evening/night. This will lead to scattered shower and storm chances for most locations along and southeast of the stalled frontal boundary. Expect the scattered showers/thunderstorm chances to continue on Thu as well, as GFS and NAM/wrf show another impulse moving along the stalled boundary. Ketcham .LONG TERM...(Friday through Monday) Issued at 254 PM CDT Mon Sep 5 2016 A more significant shortwave will drop southeast from the BC coast on Fri. This shortwave will help push the frontal boundary south as a progressive cold front for Fri afternoon. Increasing convergence along this boundary will lead to showers/thunderstorms developing along the front for Fri afternoon/evening. The frontal boundary will push well south of the area for the weekend, with a fall-like weekend in store with drier air moving into the plains. Could actually see below normal temps for Sat, with max temps moderating some for Sun. Ketcham && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 648 PM CDT Mon Sep 5 2016 All potential hazards remain wind-related. LLWS dvlps 04-05Z w/ 40-45KTS lkly within 2,000FT AGL which'll persist til ~15Z. Aft sly winds dmnsh to ~15KTS sustained late tngt they'll once agn incr to ~22KTS sustained w/ gusts ~30KTS acrs all of Cntrl & SC KS mid-late Tue Mrng w/ lesser velocities in SE KS. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 74 91 75 89 / 0 10 10 30 Hutchinson 74 91 74 88 / 10 10 10 30 Newton 74 90 74 88 / 0 10 10 30 ElDorado 74 90 74 88 / 0 10 10 30 Winfield-KWLD 74 92 74 90 / 0 10 10 30 Russell 73 92 72 89 / 10 10 30 20 Great Bend 73 92 73 88 / 10 10 20 20 Salina 75 93 76 89 / 10 10 10 30 McPherson 74 91 74 88 / 10 10 10 30 Coffeyville 74 93 73 92 / 10 10 10 20 Chanute 74 91 73 90 / 0 10 10 20 Iola 74 91 74 89 / 0 10 10 20 Parsons-KPPF 74 92 73 91 / 0 10 10 20 && .ICT Watches/Warnings/Advisories... None. && SHORT TERM...Ketcham LONG TERM...Ketcham AVIATION...EPS
Hazardous weather outlook, Sep 5, 9:25 PM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 925 PM CDT MON SEP 5 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-070230- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 925 PM CDT MON SEP 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL, SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT...MAINLY NORTH OF I-70. THUNDERSTORM CHANCES WILL GRADUALLY INCREASE AREAWIDE WEDNESDAY AND WEDNESDAY NIGHT...PERSISTING THROUGH FRIDAY NIGHT...AS A COLD FRONT SLOWLY APPROACHES FROM THE NORTHWEST. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ALONG WITH LOCALLY HEAVY RAIN AND FLOODING. TIMING OF THE BETTER PRECIPITATION CHANCES ARE DIFFICULT TO DISCERN AT THIS TIME...SO BE SURE TO THE FORECAST CLOSELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/ ES/BDK
Nearby
River Flood Warnings in Kansas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.